zbMATH — the first resource for mathematics

A characterization of orbit closure and applications. (English) Zbl 0646.17002
T. Skjelbred and T. Sund [C. R. Acad. Sci., Paris, Sér. A 286, 241-242 (1978; Zbl 0375.17006)] studied the central extensions with kernel \(k^ r\) of n-r dimensional nilpotent Lie algebras \({\mathfrak g}\) over an algebraically closed field. Let \({\mathbb{B}}\) be the open set consisting of 2-cocycles \(B\in Z^ 2({\mathfrak g},k^ r)\) for which \(B^{\perp}\) meets trivially the center of \({\mathfrak g}\), \({\mathfrak g}(B)\) be the algebra obtained by central extension from \({\mathfrak g}\) by \(k^ r\) via B, and G be the automorphism group of the category of central extensions from \({\mathfrak g}\) by \(k^ r\). The mapping \(B\to {\mathfrak g}(B)\) induces a one-to-one mapping from \({\mathbb{B}}/G\) into the space \(N_ n/GL_ n(k)\) of isomorphic classes of nilpotent Lie algebras on \(k^ n\). They obtained in this way an interesting principle of classification for nilpotent Lie algebras.
In this paper the authors improve that result by showing that the mapping \(B\to {\mathfrak g}(B)\) preserves orbit closure. This work allows in particular to obtain contractions of \({\mathfrak g}(B)\) (when \({\mathfrak g}\) is fixed) from the contractions of B. A counter-example is given at the end of the article. The method uses a result of A. Lubotzky and A. R. Magid [Mem. Am. Math. Soc. 336 (1985; Zbl 0598.14042)] for the varieties of representations of groups, applied here to varieties of Lie algebras.
Reviewer: R.Carles

17B30 Solvable, nilpotent (super)algebras
Full Text: DOI
[1] Grunewald, F; O’Halloran, J, Varieties of nilpotent Lie algebras of dimension less than six, J. algebra, 112, 315-325, (1988) · Zbl 0638.17005
[2] Lubotsky, A; Magid, A, Varieties of representations of finitely generated groups, ()
[3] Atiyah, M.F; MacDonald, I.G, Introduction to commutative algebra, (1969), Addison-Wesley Reading, MA · Zbl 0175.03601
[4] Santharoubane, L.J, Infinite families of nilpotent Lie algebras, J. math. soc. Japan, 35, 3, 515-519, (1983) · Zbl 0489.17003
[5] Skjelbred, T; Sund, T, On the classification of nilpotent Lie algebras, () · Zbl 0422.17002
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.